Alert archive / Minnesota / Flash Flood Warnings in 2011

Flash Flood Warning 16, NWS Duluth, MN

August 8, 2011Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin

NWS Duluth, MN issued this flash flood warning at Aug 8, 2011, 6:56 PM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 96 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 6:56 PM CDT (23:56 UTC)
Expired
Aug 8, 2011, 8:32 PM CDT
In force
96 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Flood severity
None

Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 16 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 7:11 PM CDTHEAVY RAIN 0Duluth, MNWATER UP TO THE CURB OVER OLD BECKS ROAD OR GARY STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WGUS53 KDLH 082356
FFWDLH
MNC017-137-WIC031-090300-
/O.NEW.KDLH.FF.W.0016.110808T2356Z-110809T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DULUTH MN
656 PM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTH CENTRAL ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
  NORTHEASTERN CARLTON COUNTY IN NORTHEAST MINNESOTA...
  NORTHWESTERN DOUGLAS COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 1000 PM CDT

* AT 655 PM CDT...TRAINED WEATHER SPOTTERS REPORTED SLOW MOVING      
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  SPOTTERS HAVE REPORTED WATER FLOWING OVER INTERSTATE 35 AND        
  HIGHWAY 33. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DULUTH...SUPERIOR...CARLTON...CLOQUET...ESKO...FOND DU LAC...NEW
  DULUTH...OLIVER...PROCTOR...SCANLON...THOMSON...WEST DULUTH AND
  WRENSHALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DULUTH
MN.

&&

LAT...LON 4662 9263 4674 9263 4679 9208 4677 9206
      4673 9204 4671 9199 4662 9198

$$

MELDE
1 follow-up statement
110 
WGUS73 KDLH 090132
FFSDLH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
832 PM CDT MON AUG 8 2011

MNC017-137-WIC031-090147-
/O.CAN.KDLH.FF.W.0016.000000T0000Z-110809T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARLTON MN-ST. LOUIS MN-DOUGLAS WI-
832 PM CDT MON AUG 8 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
DOUGLAS...EXTREME SOUTH CENTRAL ST. LOUIS AND NORTHEASTERN CARLTON
COUNTIES IS CANCELLED...

LOCAL LAW ENFORCEMENT HAS REPORTED NO FLOODING. EXCESS RUNOFF FROM 
HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE 
WARNED AREA WILL REMAIN HIGH THROUGH THE NIGHT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4662 9263 4674 9263 4679 9208 4677 9206
      4673 9204 4671 9199 4662 9198

$$

MELDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:25 PM CDT, 4 hours 31 minutes earlier.

Area forecast discussion, Aug 8, 2:25 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
225 PM CDT MON AUG 8 2011

.DISCUSSION...

AS OF 19Z...THE SURFACE COLD FRONT WAS JUST ENTERING OUR WESTERN
CWA...WITH KPWC/KXVG/KVWU ALL SHOWING A VEERING WIND OVER THE PAST
HOUR OR TWO. WATER VAPOR SHOWED A POTENT SHORTWAVE MOVING SOUTHEAST
THROUGH MANITOBA. ACCORDING TO SPC MESOANALYSIS...MLCAPE VALUES WERE
500-1000J/KG ALONG AND JUST AHEAD OF THE FRONTAL BOUNDARY...WITH
MUCAPES 1000-2000J/KG. 0-6KM SHEAR IS SUPPORTIVE A SEVERE THREAT
WITH VALUES 30-40KT. SHEAR FURTHER EAST OVER FAR EASTERN
MN/NORTHWEST WISCONSIN WAS LOWER...BUT IS FORECAST TO RISE THIS
EVENING AS THE SHORTWAVE/FRONT APPROACH. VALUES WILL BE A BIT LOWER
THAN WE ARE SEEING FURTHER WEST THOUGH. A SEVERE THREAT WILL
CONTINUE THIS AFTERNOON/EVENING...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREATS.

COOLER TEMPS WILL MOVE IN BEHIND THE FRONT TONIGHT. WE DIMINISHED
POPS BEHIND THE FRONT OVERNIGHT. LOWER CLOUDS SHOULD FILTER IN ON
INCREASING NORTHERLY WINDS. WE KEPT A MENTION OF SOME SHOWERS ON
TUESDAY OVER PORTIONS OF THE NORTHLAND AS WE EXPECT A FEW WITH THE
THERMAL TROUGH...ESPECIALLY WITH SOME HEATING.

LATEST NAM DEVELOPS SOME QPF ON WEDNESDAY OVER OUR FAR
EAST-NORTHEAST CWA...BUT LIFT SEEMS RATHER WEAK AND THE REST OF THE
MODELS REMAIN DRY SO WE WILL NOT INTRODUCE ANY POPS ATTM. WE DID
INCREASE CLOUD COVER SOME.

WAA AND INCREASING MOISTURE ON THURSDAY WILL OCCUR AND WE WILL
CONTINUE WITH SOME POPS THEN...WITH THE BEST CHANCE OVER FAR
NORTHERN MINNESOTA.

TEMPS WILL BE QUITE A BIT BELOW NORMAL TUESDAY...WARMING A BIT
WEDNESDAY INTO THURSDAY CLOSE TO NORMAL. TUESDAY NIGHTS LOWS SHOULD
BE RATHER CHILLY WITH SOME LOCATIONS OVER THE RANGE DROPPING CLOSE
TO FORTY.

.EXTENDED...THURSDAY NIGHT THROUGH MONDAY...

AN UPPER LEVEL S/W AND CO-LOCATED SFC LOW WILL MOVE INTO NRN MN
BEGINNING THURS NIGHT AND SPREAD SHOWERS AND THUNDERSTORMS ACROSS
THE NORTHLAND THROUGH THE DAY FRIDAY. ATTM...MODEL GUIDANCE IS IN
FAIRLY GOOD AGREEMENT CONCERNING THE TRACK AND TIMING OF THE UPPER
TROUGH AXIS...WITH THE PASSAGE OF THE TROUGH THROUGH NE MN OCCURRING
SOME TIME BETWEEN 18Z FRI AND 00Z SAT. IT IS STILL TOO EARLY TO
DETERMINE THE EXACT NATURE OF THIS SYSTEM...HOWEVER STRONG AND
POSSIBLY SEVERE STORMS WILL BE POSSIBLE ALONG WITH THE POTENTIAL FOR
SIGNIFICANT RAINFALL SOME TIME ON FRIDAY. HIGH PRESSURE BUILDS BACK
IN ON BY LATE SAT AND MOST OF SUNDAY WITH ANOTHER SYSTEM POSSIBLY
SLIDING THROUGH THE REGION FROM THE NW ON MONDAY. HIGH TEMPERATURES
EARLY IN THE PERIOD WILL BE IN THE UPPER 60S AND LOWER 70S...WITH
OVERNIGHT LOWS IN THE 50S. TEMPERATURES WARM SLIGHTLY INTO THE
WEEKEND WITH HIGHS INTO THE MID TO UPPER 70S AND LOWS IN THE UPPER
50S AND LOWER 60S.

&&

.AVIATION...18Z TAF ISSUANCE...

COLD FRONT MOVING THROUGH THE REGION TODAY WILL TRIGGER SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE AFTERNOON.
LOCALIZED IFR VSBYS AND CIGS AROUND T-STORMS...OTHERWISE VFR
CONDITIONS THROUGH THIS EVENING. WINDS SHIFT TO THE NW BEHIND THE
FRONT THIS EVENING...REMAINING AROUND 10 KTS. A SECONDARY LOW/MID
CLOUD DECK WILL MOVE INTO THE REGION EARLY TOMORROW MORNING...WITH
NW WINDS INCREASING UP TO 15-20 KTS. COULD SEE SOME PATCHY FOG
EARLY TOMORROW MORNING BEFORE THE WINDS INCREASE. VSBYS ONLY DOWN
TO 3-4 SM.

&&

.POINT TEMPS/POPS...
DLH  56  68  49  74 /  40  20  10  10
INL  55  67  45  75 /  20  20  10  10
BRD  56  70  49  77 /  20  10  10  10
HYR  60  71  47  78 /  50  20  10  10
ASX  59  69  52  77 /  50  20  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...MELDE
EXTENDED....TENTINGER
AVIATION...TENTINGER
Hazardous weather outlook, Aug 8, 10:10 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
1010 AM CDT MON AUG 8 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-091030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1010 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL BE
FOUND ACROSS THE NORTHLAND TODAY AND THIS EVENING. A FEW OF THE
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREATS. THE BEST CHANCE FOR SEVERE
STORMS WILL BE LATER THIS AFTERNOON AND THIS EVENING...ALTHOUGH AN
ISOLATED SEVERE STORM WILL BE POSSIBLE YET THIS MORNING WEST OF A
LINE FROM BRAINERD TO ELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS RETURN TO THE FORECAST LATE THURSDAY NIGHT THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.

LSZ121-140>148-091030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1010 AM CDT MON AUG 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND THIS AFTERNOON AND EVENING
OVER WESTERN LAKE SUPERIOR. A FEW OF THE STORMS WILL HAVE THE
POTENTIAL TO BECOME STRONG OR SEVERE...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WEST TO NORTHWEST WINDS WILL BECOMING GUSTY LATE TONIGHT THROUGH
TUESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED ALONG THE SOUTH
SHORE OF LAKE SUPERIOR DURING THIS TIME.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Aug 8, 6:32 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
632 PM CDT MON AUG 8 2011

MNZ036>038-090015-
CARLTON/SOUTH ST. LOUIS-PINE-SOUTH AITKIN-
632 PM CDT MON AUG 8 2011

...RAPIDLY DEVELOPING THUNDERSTOMRS ARE ENTERING THE UPPER SAINT
CROIX VALLEY...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SOME STRONG THUNDERSTORMS NEAR DADS CORNER...MOVING EAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOUR UP TO AN INCH WITHIN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  ARTHYDE BY 640 PM...
  DENHAM BY 655 PM...
  FINLAYSON BY 700 PM...
  WILLOW RIVER AND RUTLEDGE BY 705 PM...
  ASKOV BY 710 PM...
  BRUNO BY 715 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4639 9247 4611 9253 4624 9337 4644 9332

EOM
Local storm report, Aug 8, 6:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
637 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             EVELETH                 47.46N 92.54W
08/08/2011  M0.75 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            NEARLY COVERING THE GROUND

0350 PM     HAIL             EVELETH                 47.46N 92.54W
08/08/2011  M0.25 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            PEA SIZE HAIL AND HEAVY RAIN.

0415 PM     HAIL             5 E FLOODWOOD           46.93N 92.81W
08/08/2011  M0.25 INCH       ST. LOUIS          MN   TRAINED SPOTTER

0542 PM     HAIL             ESKO                    46.71N 92.36W
08/08/2011  M1.00 INCH       CARLTON            MN   AMATEUR RADIO

0552 PM     TSTM WND GST     SILVER BAY              47.29N 91.28W
08/08/2011  M43.00 MPH       LAKE               MN   C-MAN STATION

0558 PM     HAIL             2 W PROCTOR             46.74N 92.27W
08/08/2011  M1.00 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            INTERSECTION OF MIDWAY AND STARK RDS

0559 PM     HAIL             2 SW PROCTOR            46.72N 92.26W
08/08/2011  M1.00 INCH       ST. LOUIS          MN   TRAINED SPOTTER

0602 PM     HAIL             DULUTH                  46.78N 92.12W
08/08/2011  E0.75 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            DIME SIZE HAIL AT 60TH AVENUE WEST.

0605 PM     HAIL             PROCTOR                 46.74N 92.23W
08/08/2011  M1.00 INCH       ST. LOUIS          MN   TRAINED SPOTTER

0609 PM     HAIL             DULUTH                  46.78N 92.12W
08/08/2011  M0.50 INCH       ST. LOUIS          MN   NWS EMPLOYEE

            DULUTH HEIGHTS

0613 PM     HAIL             SUPERIOR                46.70N 92.06W
08/08/2011  E0.75 INCH       DOUGLAS            WI   TRAINED SPOTTER

0614 PM     TSTM WND DMG     MUNGER                  46.80N 92.34W
08/08/2011                   ST. LOUIS          MN   TRAINED SPOTTER

            30 FOOT FLAG POLE BLOWN OVER.

0625 PM     HAIL             SUPERIOR                46.70N 92.06W
08/08/2011  M0.50 INCH       DOUGLAS            WI   NWS EMPLOYEE

&&

MELDE
Local storm report, Aug 8, 6:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
641 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     DULUTH                  46.78N 92.12W
08/08/2011                   ST. LOUIS          MN   TRAINED SPOTTER

            4 INCH TREE BRANCH BROKEN OFF AT 83RD AVENUE AND GRAND
            AVENUE.

&&

MELDE
Local storm report, Aug 8, 6:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
645 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     FLOOD            CLOQUET                 45.79N 92.33W
08/08/2011                   BURNETT            MN   AMATEUR RADIO

            2 INCHES OF STANDING WATER ON INTERSTATE 35 AND HIGHWAY
            33

&&

KK
Local storm report, Aug 8, 6:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
646 PM CDT MON AUG 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 W PROCTOR             46.74N 92.27W
08/08/2011  M1.50 INCH       ST. LOUIS          MN   NWS EMPLOYEE

&&

KK
Special weather statement, Aug 8, 6:50 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
650 PM CDT MON AUG 8 2011

MNZ037-WIZ001-090045-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-
650 PM CDT MON AUG 8 2011

...STRONG STORMS OVER CARLTON AND NORTHWEST DOUGLAS COUNTIES...

AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAWYER TO
SUPERIOR...MOVING EAST SOUTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 45 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  OLIVER...             WRENSHALL...          SCOTTS CORNER...
  PLEASANT VALLEY...    SOUTH RANGE...        FOXBORO...
  PATZAU...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4668 9283 4678 9207 4673 9204 4671 9200
      4651 9191 4645 9227

MELDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:07 AM CDTSpecial Weather StatementDLHKoochiching53 min
Aug 8, 9:55 AM CDTSpecial Weather StatementDLHKoochiching65 min
Aug 8, 10:52 AM CDTSpecial Weather StatementDLHKoochiching53 min
Aug 8, 12:16 PM CDTSpecial Weather StatementDLHItasca59 min
Aug 8, 12:37 PM CDTSevere Thunderstorm WarningDLHItasca, Koochiching38 min
Aug 8, 1:18 PM CDTSpecial Weather StatementDLHItasca42 min
Aug 8, 1:20 PM CDTSpecial Weather StatementDLHItasca40 min
Aug 8, 1:32 PM CDTAreal Flood AdvisoryDLHItasca3 hr
Aug 8, 1:54 PM CDTSpecial Weather StatementDLHItasca36 min
Aug 8, 1:58 PM CDTSpecial Weather StatementDLHAitkin62 min
Aug 8, 2:34 PM CDTSpecial Weather StatementDLHSaint Louis56 min
Aug 8, 2:54 PM CDTSpecial Weather StatementDLH51 min
Aug 8, 3:23 PM CDTSpecial Weather StatementDLHSaint Louis52 min
Aug 8, 3:33 PM CDTSevere Thunderstorm WarningDLHAitkin, Saint Louis29 min
Aug 8, 3:55 PM CDTSpecial Weather StatementDLHSaint Louis50 min
Aug 8, 4:00 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis45 min
Aug 8, 4:05 PM CDTSpecial Weather StatementDLHCarlton55 min
Aug 8, 4:43 PM CDTSpecial Weather StatementDLHCook47 min
Aug 8, 4:48 PM CDTSpecial Weather StatementDLH42 min
Aug 8, 4:53 PM CDTSpecial Weather StatementDLHLake37 min
Aug 8, 5:10 PM CDTSpecial Weather StatementDLHCarlton35 min
Aug 8, 5:24 PM CDTSpecial Weather StatementDLHCarlton36 min
Aug 8, 5:38 PM CDTSpecial Weather StatementDLHLake37 min
Aug 8, 5:43 PM CDTSpecial Weather StatementDLHCarlton32 min
Aug 8, 5:45 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis45 min
Aug 8, 5:48 PM CDTSpecial Marine WarningDLH87 min
Aug 8, 5:51 PM CDTSpecial Marine WarningDLH54 min
Aug 8, 6:15 PM CDTAreal Flood AdvisoryDLHCarlton, Saint Louis3 hr
Aug 8, 6:24 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis21 min
Aug 8, 6:32 PM CDTSpecial Marine WarningDLH73 min
Aug 8, 6:32 PM CDTSpecial Weather StatementDLHPine43 min
Aug 8, 6:50 PM CDTSpecial Weather StatementDLHCarlton55 min
Aug 8, 6:19 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield41 min
Aug 8, 6:43 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas47 min
Aug 8, 6:53 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield52 min

Nearby

Flash Flood Warnings in Minnesota, 2011Flash Flood Warnings in Wisconsin, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.